It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-24-2007, 12:08 PM   #1
Junior Member
(female)
 
Join Date: Sep 2005
Location: TN
Posts: 49
orchidflower24 HB User
Do pain meds cause more pain?

[/I]I just returned from an appt with my PM. Four months ago I had an ALIF lumbar fusion at L4-5. I continued to have pain and just finished three nerve root injections, with some relief. My PM dr is puzzling me...she says that the meds I am taking can cause pain, themselves. Has anyone ever heard of this?

Please respond, as I am thinking of changing PM dr, since she has not seemed to be very happy after I had the nerve root injections done at the same location as my neurosurgeon.

Thank you... any advice would be appreciated.
Hope that you are having a pain-less day!!!

God bless all of you.

 
Old 01-24-2007, 01:09 PM   #2
Inactive
(male)
 
Join Date: Dec 2006
Location: CA
Posts: 1,569
forginon HB User
Re: Do pain meds cause more pain?

What pain meds are you taking?

I know of a couple of circumstances where the meds themselves can contribute to increased pain. But this usually involves taking very high doses or having taken a med for a very long time. Headache sufferers can find that their meds can cause rebound pain, with the meds actually causing an ever increasing cycle of pain. I had this happen with daily chronic headache and vicodin. The solution was to stop the vicodin and use another class of medication.

Hyperalgesia is another circumstance when a pain med can worsen the pain. The report I read involved morphine, and it had to do with the "excitatory pathway" that meds in the morphine line can effect. Bottom line? The research participants had been on morphine a long time and found that the drug had caused a condition where taking any more of it worsened the pain. The solution here was opioid rotation, substituting the morphine for another opioid - in this case I believe it was the fentanyl patch.

But again, these situations involved long time use or heavy doses of these meds before they could blame the drugs for added pain.

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
impotence due to blood pressure meds clinton30 High & Low Blood Pressure 7 04-19-2010 06:16 AM
Chronic Pain Rehab Program?? janiee08 Chronic Pain 13 03-09-2010 12:21 PM
High tolerance to Pain meds. HELP PLEASE!!! nochange Chronic Pain 17 02-26-2010 12:11 PM
Opiate Induced Pain???? donnadb040 Pain Management 17 11-25-2009 07:10 AM
chronic pain swtmemories9196 Pain Management 3 02-13-2009 07:29 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



gmak (155), tortoisegirl (154), Shoreline (147), BB07 (91), backhurtz (84), katlin09 (69), Ilovemycutedog (53), galalena (50), jonnstar (35), Isotope (34)

Site Wide Totals

teteri66 (1164), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 06:50 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!